NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 4:13 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 8, 4:13 AM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
513 AM CDT Mon Jun 8 2020
.DISCUSSION...
Today into tonight:
As of 4am, Cristobal's center was located just southeast of
Natchez and has been downgraded to a tropical depression. The
forecast track continues to take Cristobal north generally along
the Mississippi River and into eastern Arkansas. This will be
occurring as a potent shortwave trough swings through the Four
Corners region and into the Central Plains. While the intensity
has been lowered, impacts are still expected across the Lower
Mississippi River Valley today into tonight.
Flooding threat:
A broad precipitation shield was located generally along and north
of I-20 early this morning and will continue to lift north through
the remainder of the morning hours. This area of rainfall is
removed from better instability to the southeast, thus rainfall
rates have been limited with only isolated flooding concerns. The
main flooding threat is expected to evolve mid to late morning and
lasting into the early evening hours across portions of central
and southern Mississippi. 00/06z suite of hi-res CAM guidance is
in general agreement that two trailing convergent bands of
convection will develop with one roughly along the I-55 corridor
and another roughly along the I-59 corridor. Surface based
instability will increase into the 1500-2000 J/kg range which will
support intense rainfall rates with these storms as they reside
within a moist tropical airmass characteristic of 2.25-2.5" PWATs.
4-8" of rain with locally higher amounts will be possible over a
short duration within these bands of training convection. A
significant threat for flash flooding was maintained in the
HWO/graphics and the area was expanded slightly.
Severe weather threat:
Strong low-level wind fields will continue to foster 30kts of
0-1km shear with 300 m2/s2 0-1km helicity across eastern
Mississippi. Increasing instability this morning through the
evening hours will result in a favorable parameter space for
damaging winds and tornadoes within trailing bands of convection. A
slight risk for severe weather will be maintained over eastern
Mississippi with a marginal risk further west to the Mississippi
River.
Gusty winds:
Several wind gusts in the 40-45mph range have been observed early
this morning and will continue through much of the day as a tight
pressure gradient remains in place. These winds will be capable of
downing scattered trees, especially given saturated soils. A wind
advisory and respective "elevated" threat area in the
HWO/graphics will remain in place through the day today.
Tuesday and Tuesday night:
The remnants of Cristobal will become absorbed into the
aforementioned trough as it lifts northeast into the Great Lakes
region. A strong cold front will also be pushing east through the
Great Plains and into the Lower Mississippi River Valley. A very
moist tropical airmass will remain in place across the region
ahead of the approaching front with scattered afternoon showers
and thunderstorms possible over far eastern portions of
Mississippi. High temperatures will surge back into the low to mid
90s beneath partly cloudy skies, which combined with tropical
moisture and mid 70s dewpoints will result in heat index values of
100-105 degrees. A limited threat area has been added to the
HWO/graphics given the anticipated hot and muggy conditions.
There's some signal that a line of storms could move into the area
Tuesday night ahead of the cold front, but timing and coverage
differences remain amongst model guidance so will keep the
HWO/graphics clear of any additional severe threat for now. /TW/
Wednesday through Sunday:
Depending on the exact timing of the
front, convection may linger into the daytime on Wednesday. While
guidance is indicating moderate instability ahead of the front, deep
layer shear for convective organization will be relatively weak and
morning timing casts a severe weather threat into doubt. Most
guidance suggests rain will exit the region by sunset. A noticeably
cooler and drier airmass will follow the front with dewpoints
dipping into the 50s. It's also quite possible lows will dip into
the upper 50s in a few spots both Thursday and Friday morning in the
wake of the front. Surface ridging will build in through the end of
the week as a mid/upper trough shift east toward the Atlantic coast
and upper ridging builds over the western. The GFS is hinting at the
upper trough lingering back closer to our area a bit longer with
another front developing and sliding into the area from the north
Friday night into Saturday. For now this appears to be an outlying
solution, so we'll keep rain out of the forecast during this time
frame for the time being. /DL/
&&
.AVIATION...
06Z TAF discussion:
Forecast centering around the northward progression of TS
Cristobal. A few VFR obs to the north...most have already flipped
to MVFR as the storm bands move across the region. Forecast is
largely an MVFR one... some IFR drops with cigs and vis closer to
the center of the storm. Winds from easterly to southerly by the
end of the TAF pd. Rain chances throughout, have left vcts in the
afternoon time frame with the better chances to deepen convection.
Expect gusty winds 25-30 kts... some higher possible gusts
tomorrow afternoon/evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 83 75 91 73 / 100 76 42 44
Meridian 83 74 91 73 / 99 62 56 30
Vicksburg 82 77 92 74 / 100 76 24 47
Hattiesburg 84 75 90 74 / 99 41 57 29
Natchez 82 76 90 73 / 92 69 28 47
Greenville 80 76 92 72 / 98 84 19 52
Greenwood 82 75 92 73 / 96 81 39 52
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
Flash Flood Watch through late tonight for MSZ018-019-025>029-
032-034>038-040>045-047>059.
Flash Flood Watch through this evening for MSZ060>066-072>074.
LA...Wind Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
Flash Flood Watch through late tonight for LAZ007>009-015-016-
023-025.
Flash Flood Watch through this evening for LAZ024-026.
AR...Wind Advisory until 7 PM CDT this evening for ARZ074-075.
Flash Flood Watch through late tonight for ARZ074-075.
&&
TW/DL/HJSHazardous weather outlook, Jun 8, 2:41 AM CST, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
341 AM CDT Mon Jun 8 2020
ARZ074-075-LAZ007>009-015-016-023>026-090845-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-
341 AM CDT Mon Jun 8 2020
This hazardous weather outlook is for portions of southeast
Arkansas, and northeast Louisiana.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Today through tonight, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Today, a few downed trees and power lines are possible due to
sustained winds ranging from 20 to 30 mph and potential for wind
gusts over 45 mph. Travel will also be difficult for those in
high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Dangerous heat with heat index values between 100 and 105 are
possible for portions of the Mississippi Delta and southeastern
Mississippi on Tuesday.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday
night.
MSZ018-019-025-027-034>036-040>042-090845-
Bolivar-Sunflower-Leflore-Carroll-Washington-Humphreys-Holmes-
Issaquena-Sharkey-Yazoo-
341 AM CDT Mon Jun 8 2020
This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northwest Mississippi,
and west central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Today through tonight, isolated severe thunderstorms are
possible, damaging wind gusts up to 60 mph, and tornadoes
possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Today through tonight, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Today, a few downed trees and power lines are possible due to
sustained winds ranging from 20 to 30 mph and potential for wind
gusts over 45 mph. Travel will also be difficult for those in
high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Dangerous heat with heat index values between 100 and 105 are
possible for portions of the Mississippi Delta and southeastern
Mississippi on Tuesday.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday
night and today through tonight.
MSZ026-028-029-032-037-038-044>046-051-052-090845-
Grenada-Montgomery-Webster-Choctaw-Attala-Winston-Leake-Neshoba-
Kemper-Newton-Lauderdale-
341 AM CDT Mon Jun 8 2020
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Today through tonight, severe thunderstorms are possible,
damaging wind gusts up to 60 mph, and tornadoes possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Today through tonight, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Today, a few downed trees and power lines are possible due to
sustained winds ranging from 20 to 30 mph and potential for wind
gusts over 45 mph. Travel will also be difficult for those in
high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Dangerous heat with heat index values between 100 and 105 are
possible for portions of the Mississippi Delta and southeastern
Mississippi on Tuesday.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday
night and today through tonight.
MSZ030-031-033-039-090845-
Clay-Lowndes-Oktibbeha-Noxubee-
341 AM CDT Mon Jun 8 2020
This hazardous weather outlook is for portions of east central
Mississippi, and northeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Today through tonight, severe thunderstorms are possible,
damaging wind gusts up to 60 mph, and tornadoes possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Today through tonight, localized flash flooding is possible,
particularly in low lying and urban areas. Minor river flooding
is also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Today, a few downed trees and power lines are possible due to
sustained winds ranging from 20 to 30 mph and potential for wind
gusts over 45 mph. Travel will also be difficult for those in
high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ043-047>049-054>056-062>065-072>074-090845-
Madison MS-Warren-Hinds-Rankin-Copiah-Simpson-Smith-Lincoln-
Lawrence-Jefferson Davis-Covington-Marion-Lamar-Forrest-
341 AM CDT Mon Jun 8 2020
This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, southeast Mississippi,
and west central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Significant
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Today through tonight, isolated severe thunderstorms are
possible, damaging wind gusts up to 60 mph, and tornadoes
possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Today through tonight, widespread flash flooding is likely and
significant flooding is possible. Many roads could be flooded or
closed and some structural flooding and water rescues are likely.
River flooding will also be likely.
(https://www.weather.gov/images/jan/graphicast/1.png)
Today, a few downed trees and power lines are possible due to
sustained winds ranging from 20 to 30 mph and potential for wind
gusts over 45 mph. Travel will also be difficult for those in
high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Dangerous heat with heat index values between 100 and 105 are
possible for portions of the Mississippi Delta and southeastern
Mississippi on Tuesday.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday
night and today through tonight.
MSZ050-057-058-066-090845-
Scott-Jasper-Clarke-Jones-
341 AM CDT Mon Jun 8 2020
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and southeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Significant
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Today through tonight, severe thunderstorms are possible,
damaging wind gusts up to 60 mph, and tornadoes possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Today through tonight, widespread flash flooding is likely and
significant flooding is possible. Many roads could be flooded or
closed and some structural flooding and water rescues are likely.
River flooding will also be likely.
(https://www.weather.gov/images/jan/graphicast/1.png)
Today, a few downed trees and power lines are possible due to
sustained winds ranging from 20 to 30 mph and potential for wind
gusts over 45 mph. Travel will also be difficult for those in
high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Dangerous heat with heat index values between 100 and 105 are
possible for portions of the Mississippi Delta and southeastern
Mississippi on Tuesday.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ053-059>061-090845-
Claiborne-Jefferson-Adams-Franklin MS-
341 AM CDT Mon Jun 8 2020
This hazardous weather outlook is for portions of southwest
Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Significant
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Today through tonight, widespread flash flooding is likely and
significant flooding is possible. Many roads could be flooded or
closed and some structural flooding and water rescues are likely.
River flooding will also be likely.
(https://www.weather.gov/images/jan/graphicast/1.png)
Today, a few downed trees and power lines are possible due to
sustained winds ranging from 20 to 30 mph and potential for wind
gusts over 45 mph. Travel will also be difficult for those in
high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Dangerous heat with heat index values between 100 and 105 are
possible for portions of the Mississippi Delta and southeastern
Mississippi on Tuesday.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday
night.
21
&&
...HAZARD LEGEND...
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
due to sustained winds over 35 mph and potential wind gusts
greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
to sustained winds ranging from 25 to 35 mph and potential for
wind gusts over 40 mph. Travel will also be difficult for those
in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/